The Dangers of Steroids

This is something all of those who have or know someone with Multiple Sclerosis need to pay close attention to!! Well Drs treat MS patients all the time like its nothing with a potentially dangerous drug, steroids. That’s about the only thing they do use on us MSers when we have flare ups!! Whether it be a bout of optic neuritis, or our legs go numb, or our speech gets slurred or anything thats causing a spell. That’s the first thing drs do, Probably because they don’t know of anything else, or do they??!!! They treat us with 3 or 5 days of IV courses of solumedrol, AKA steroids!!!! and there’s no telling how many or how few of these it will take to cause us to develop in Cushings Syndrome ????I was told by one Doctor that, it would take a huge amount of Steroids to cause this. They were treating me with 1000 milligrams of solumedrol every month because I couldn’t take any of the injectables, and then with every flare or every thing that happened with my MS they would give me more steroids. WELL I found out the hard way , that it doesn’t take a huge amount of steroids to cause this painful disease caused Cushings disease/Syndrome. Which I now have as well. Its called exogeneous Cushings disease. Take a little time and look this up. I am so wrecked now from this, and, can not be treated by steroids anymore either. So I have no idea what will happen upon my next flare. I look and feel miserable. I also developed DVT Deep vein thrombosis, aka Blood clot. So that lead to taking coumadin and weekly blood draws through my port till we can get the blood levels right. It was always inconsistent numbers for some reason. So after another DVT scan, it looks as though the Blood Clot is gone, but I am told by the Oncologist as long as I have the port, I will remain on blood thinners. I went up to the Mayo clinic in Jacksonville and after months ot overnight trips and dozens of tests run, we finally get a few answers, but not to what I thought in my mind would have happened. I was told, yes I had Cushings Syndrome which was caused from the excessive Solumedrol. There was nothing we could do about it besides stay away from Steroids, and it will eventually get out of my system, but will comeback if I have to take steroids again. (Remember, that is how they treat MS Flare ups) I either have to go through this again, or just wait out the Flare up and wait for it to run it’s course. And as far as treatment for my MS, there is nothing else they can do besides treat the symptoms as they occur. I was hoping that when I went up there, they would have a miraculous cure and would make all of this go away.. Not~ Please, please warn others about how this can happen to them from too many of these 3 day IV solumedrol treatments as well. Drs use this like candy to treat our MS, and the resulting Cushings is miserable! . and there’s no telling how many or how few of these it will take to cause us to develop Cushings disease???? Someone HAS to make it known…. Ive got to get to Montel!! LOL I know I may be guinea pig on this, but it needs to be known what may end up happening to so many Msers in the long run? Not only the pain and aggravation of Ms, but I wouldn’t wish Cushings on anyone. Its as you can see an ever changing disease. I found that out just from rubbing hydrocortizone on my hands for a few days when I had a rash… dumb idea.. Hey, idiotic me didn’t even think it was a steroid!! I found out different the next morning. If you use steroids at all, look up Cushings Syndrome, it’s worth your time. I cant get the photos to line up like I wanted to, but I think you can figure out that they are backwards chronologically. You can see how quickly these changes occurred. One Dr. thought I was just putting on weight and needed to exercise. He couldn’t explain the hump on my back or extreme puffyness of my face, the blueish lines on my back and chest, or lastly the pain.. I so many times can just look at someone and tell if they have Cushings. I do not understand why there is so little information on this out in the world. Yet, if you go online, there is tons of info on it. I wonder how many people that have illnesses like asthma or Rheumatoid Arthritis and being treated with Steroids now have this Cushings Syndrome complicating things. I am sure there are people walking around who have it and have all the symptoms, but Dr’s are leading them to believe it is all in their head. I sincerely hope this article just might help someone.

Taken in February, Huge difference

Taken in February, Huge difference

April 12, 2007

April 12, 2007
April,8 2007

April,8 2007

April 4, 2007

April 4, 2007

April 6, 2007

April 6, 2007

This was taken October of 2006

This was taken October of 2006

Advertisements

One response to “The Dangers of Steroids

  1. Pingback: The Dangers of Steroids | Asthma

Leave a Reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s